Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 560, NWS Jackson, MS

July 12, 2001Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2001, 3:36 PM CDT for Jefferson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 3:36 PM CDT (20:36 UTC)
Expired
Jul 12, 2001, 4:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2048 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WUUS54 KJAN 122036
SVRJAN
MSC063-122115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER JEFFERSON COUNTY...ABOUT 10 MILES EAST  
  OF FAYETTE...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JEFFERSON COUNTY 

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3180 9072 3181 9089 3166 9097 3164 9079

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 12, 2:00 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT THU JUL 12 2001

LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE
BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO
PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE
FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE
AIRMASS OVER THE CWFA TONIGHT AND FRIDAY.

MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM
CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND
INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN
BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD
SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND
TEMPS ABOUT 5 TO 10 DEGREES LOWER.

IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS
BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME
THUNDERSTORMS.

JAN 74/90/69/89 5520
MEI 74/89/68/89 5420

.JAN...
MS...NONE
LA...NONE
AR...NONE

02

In the hours before

Local storm report, Jul 12, 12:01 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    2 W ADATON                MS   WIND DAMAGE
07/12/01   OKTIBBEHA                      S.O. REPORTED TREES
                                          DOWN.

0600 PM    RICHLAND                  MS   WIND DAMAGE
07/12/01   RANKIN                         P.D. REPORTED TREES
                                          DOWN AS WELL AS A ROOF
                                          BLOWN OFF OF A BARN.

0600 PM    RICHLAND                  MS   FLOOD
07/12/010   RANKIN                         P.D. REPORTED 3 HOUSES
                                          FLOODED.
Local storm report, Jul 12, 2:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATES OF DAMAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    2 W ADATON                MS   WIND DAMAGE
07/11/01   OKTIBBEHA                      S.O. REPORTED TREES
                                          DOWN.

0600 PM    RICHLAND                  MS   WIND DAMAGE
07/11/01   RANKIN                         P.D. REPORTED TREES
                                          DOWN AS WELL AS A ROOF
                                          BLOWN OFF OF A BARN.

0600 PM    RICHLAND                  MS   FLOOD
07/11/01   RANKIN                         P.D. REPORTED 3 HOUSES
                                          FLOODED.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:30 PM CDTSevere Thunderstorm WarningJANCopiah15 min
Jul 11, 7:58 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson47 min
Jul 12, 1:56 PM CDTSevere Thunderstorm WarningJANJasper34 min
Jul 12, 2:04 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln26 min
Jul 12, 2:29 PM CDTSevere Thunderstorm WarningJANAttala46 min
Jul 12, 2:45 PM CDTSevere Thunderstorm WarningJANCopiah45 min
Jul 12, 3:15 PM CDTSevere Thunderstorm WarningJANLeake45 min
Jul 12, 3:24 PM CDTSevere Thunderstorm WarningJANWinston36 min
Jul 12, 3:27 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington33 min
Jul 12, 3:37 PM CDTSevere Thunderstorm WarningJANNeshoba38 min
Jul 12, 3:42 PM CDTSevere Thunderstorm WarningJANForrest, Lamar33 min
Jul 12, 3:45 PM CDTSevere Thunderstorm WarningJANScott45 min
Jul 12, 3:48 PM CDTSevere Thunderstorm WarningJANYazoo27 min
Jul 12, 3:55 PM CDTSevere Thunderstorm WarningJANRankin35 min
Jul 12, 4:02 PM CDTSevere Thunderstorm WarningJANSimpson43 min
Jul 12, 4:15 PM CDTSevere Thunderstorm WarningJANJefferson45 min
Jul 12, 4:20 PM CDTSevere Thunderstorm WarningJANLamar, Marion40 min
Jul 12, 4:20 PM CDTSevere Thunderstorm WarningJANForrest40 min
Jul 12, 4:27 PM CDTSevere Thunderstorm WarningJANClaiborne48 min
Jul 12, 4:47 PM CDTSevere Thunderstorm WarningJANWarren43 min
Jul 12, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah30 min
Jul 12, 6:00 PM CDTSevere Thunderstorm WarningJANAdams45 min
Jul 12, 6:07 PM CDTSevere Thunderstorm WarningJANJefferson38 min
Jul 12, 6:45 PM CDTSevere Thunderstorm WarningJANAdams30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.